Thunderstorm Wind, Putnam
- When
- June 25, 5:15 PM EST
- Where
- Putnam County, Georgetown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.383, -81.650
EM relayed report from Georgetown Fire Dept. of 60-70 mph wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
EM relayed report from Georgetown Fire Dept. of 60-70 mph wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 3:44 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT FRI JUN 25 2004 .SHORT TERM... OLD OUTFLOW BOUNDARY/REMNENTS OF YESTERDAYS SQUALL LINE ALONG THE UPPER GULF COAST BECOMING A FOCUSING MECH FOR CONVECTION OVER THE FLORIDA PANHANDLE AND BIG BEND. CONVECTION WILL MOVE INTO THE AREA THIS EVENING...ESPECIALLY OVER SOUTHEAST GEORGIA. WITH A MAINLY ZONAL FLOW ALOFT CONVECTION WILL HINGE ON UPPER LEVEL IMPULSES MOVING ACROSS THE UPPER GULF COAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW EAST OF THE ABACOS IS MOVING WEST WITH POPCORN CUMULUS TYPE CONVECTION IN THE CORE BUT THAT LOW SHOULD MOVE ACROSS CENTRAL AND SOUTHERN FLORIDA OVER THE NEXT 24 HOURS OR SO. MODELS NOT DOING A GOOD JOB IN PICKING UP ON THAT UPPER LOW AND SOME OF THAT CONVECTION COULD AFFECT THE SOUTHERN COUNTIES OVER THE WEEKEND. .LONG TERM... AN UPPER LEVEL TROUGH DIGS A BIT SOUTHWARD LATE THIS WEEKEND EARLY NEXT WEEK WITH SHORT WAVES/IMPULSES ROTATING THROUGH THE BASE. AS THEY DO A SERIES OF CONVECTIVE CLUSTERS WILL MOVE ACROSS THE NORTHERN GULF COAST INTO EARLY NEXT WEEK. EXPECT THE CONVECTION TO BE HIGHLY DIURNAL IN NATURE DESPITE THE UPPER LEVEL SUPPORT WITH NOCTURAL CONVECTION OVER THE ATLANTIC AND APALACHEE BAY AND INLAND DAY TIME CONVECTION ENHANCED BY THE UPPER LEVEL SUPPORT... ESPECIALLY WHEN THE IMPLUSES ARE IN PHASE WITH MAX DIURNAL HEATING. && .MARINE...REGIONAL BUOYS REPORTING SLY WINDS AROUND 15 KNOTS AND SEAS UPWARDS TO 3 FEET. A RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF THE LOCAL WATERS INTO NEXT WEEK...PROVIDING A SWLY FLOW OVER THE AREA. A FRONTAL SYSTEM WILL APPROACH THE AREA ON SATURDAY...STALLING NORTH OF THE AREA ON SUNDAY. ANOTHER FRONT WILL APPROACH THE AREA EARLY NEXT WEEK. NOCTURNAL SURGE AROUND 15 KNOTS NEXT SEVERAL NIGHTS...WITH VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE OFFSHORE GEORGIA WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 89 72 89 / 40 40 30 50 SSI 77 88 75 88 / 30 40 30 30 JAX 77 91 73 91 / 30 50 30 50 SGJ 77 90 73 89 / 20 50 30 40 GNV 75 90 72 90 / 30 50 30 60 OCF 76 90 73 91 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && SANDRIK/HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT FRI JUN 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 100 PM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT FRI JUN 25 2004 FLZ024-GAZ152>154-164>166-252145- BRANTLEY GA-CHARLTON GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-INLAND GLYNN GA-NASSAU FL- 507 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... CHARLTON...BRANTLEY...CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF HOMELAND... OR ABOUT 6 MILES NORTHWEST OF FOLKSTON...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...HOMELAND...FOLKSTON...WINOKUR...KINGS FERRY...HICKOX... TARBORO AND WOODBINE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL SE OCALA 29.19N 82.13W
06/25/2004 1.75 INCH MARION FL LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL SIZE HAIL BY FLORIDA HIGHWAY
PATROL IN SOUTH AND SOUTHEAST SECTIONS OF OCALA.
&&
ECZPRELIMINARY LOCAL STORM REPORT...CORRECTION FOR EVENT TIME
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL SE OCALA 29.19N 82.13W
06/25/2004 1.75 INCH MARION FL LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL SIZE HAIL BY FLORIDA HIGHWAY
PATROL IN SOUTH AND SOUTHEAST SECTIONS OF OCALA.
&&
ECZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT FRI JUN 25 2004 GAZ136-252200- WAYNE GA- 515 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ODUM TO 4 MILES SOUTH OF SCREVEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SURRENCY TO 7 MILES EAST OF PATTERSON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM... BROADHURST...JESUP...GARDI AND DOCTORTOWN THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT FRI JUN 25 2004 FLZ037-252230- PUTNAM FL- 540 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF GEORGETOWN...OR ABOUT OVER SALT SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GEORGETOWN...WELAKA...LAKE COMO...SATSUMA...POMONA PARK AND SAN MATEO THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT FRI JUN 25 2004 FLZ032-033-252245- CLAY FL-ST. JOHNS FL- 615 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHERN CLAY AND NORTHWESTERN ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF PICOLATA...OR ABOUT 9 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 123 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397144.